Washington, 2007

Wildfire in Washington, June 13, 2007

June 13, 2007 · NWS PDT · 1 event in 1 county or zone

This human caused fire burned 730 acres northwest of Richland.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PDT wrote it up.

This human caused fire burned 730 acres northwest of Richland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jun 13, 1:16 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 13, 1:16 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
216 AM PDT WED JUN 13 2007

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...WESTERLY FLOW WILL
CONTINUE OVER THE AREA FOR THE NEXT FEW DAYS. A WEATHER DISTURBANCE
WILL PASS NORTH OF THE AREA TODAY WITH A SLIGHT CHANCE OF SHOWERS
POSSIBLE FOR THE MOUNTAINS THIS AFTERNOON. THE MAIN FEATURE WILL BE
AN INCREASE OF WINDS ACROSS THE REGION. WINDS...PARTICULARLY IN THE
GORGE...COLUMBIA BASIN AND FOOTHILLS WILL BE BREEZY TO WINDY BY THIS
AFTERNOON AND INTO THE EVENING. THE KITTITAS VALLEY WILL SEE WINDS
NEARING ADVISORY LEVELS THIS AFTERNOON.  THIS AREA WILL NEED TO BE
FURTHER MONITORED AS THE DAY PROGRESSES IN CASE A WIND ADVISORY IS
NEEDED. WINDS WILL ALSO CREATE PATCHY BLOWING DUST IN THE BASIN AND
FOOTHILLS THIS AFTERNOON. THURSDAY WILL SEE THE AREA BETWEEN SYSTEMS
WITH DRY CONDITIONS AND TEMPERATURES NEAR TO SLIGHTLY BELOW NORMAL.
THE NEXT SYSTEM WILL START TO IMPACT THE PACIFIC NORTHWEST THURSDAY
NIGHT WITH A SLIGHT CHANCE OF PRECIPITATION NEAR THE WASHINGTON
CASCADES. DK

.LONG TERM...FRIDAY THROUGH TUESDAY...UPPER LOW APPROACHING
VANCOUVER ISLAND ON FRIDAY. THIS LOW WILL SLOWLY MOVE ACROSS
SOUTHERN BC AND THE PAC NW OVER THE WEEKEND. THIS WILL PROVIDE
PARTLY TO MOSTLY CLOUDY SKIES WITH SOME SHOWERS AT TIMES. HIGH
TEMPERATURES WILL REMAIN BELOW NORMAL WITH BREEZY CONDITIONS AT
TIMES. UPPER RIDGE BUILDS IN MON-TUE WITH CLEARING SKIES AND A
WARMING TREND. THERMAL TROUGH BUILDS INTO THE AREA BY TUE WITH HIGH
TEMPS GETTING BACK INTO THE UPPER 80S.   94

&&

.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. MID AND
HIGH LEVEL CLOUDS WITH CEILINGS MAINLY 100-200 THIS MORNING. SOME
LOWER CEILINGS AT 050-080 POSSIBLE DURING THE AFTERNOON/EVENING
ESPECIALLY NEAR THE MOUNTAINS AS LOW PRESSURE SYSTEM PASSES BY TO
THE NORTH. SCATTERED SHOWERS OVER THE CASCADES AND BLUES. WINDS WILL
BE INCREASING TODAY ALL AREAS. EXPECT WESTERLY WINDS 10-20KT WITH
SOME LOCATIONS GUSTING TO 30KT AFTERNOON/EVENING.   94

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  77  48  75  51 /  10  10  10  10
ALW  78  51  78  53 /  10  10  10  10
PSC  81  48  79  52 /  10   0   0  10
YKM  76  45  76  51 /  10  10   0  10
HRI  80  48  80  50 /  10   0  10  10
ELN  75  46  74  49 /  10  10  10  10
RDM  78  38  77  43 /  10  10  10  10
LGD  76  46  74  45 /  10  10   0  10
GCD  77  40  78  45 /  10  10   0  10
DLS  76  52  77  53 /  10  10  10  10

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
84/94/94
Hazardous weather outlook, Jun 13, 6:00 AM PST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
700 AM PDT WED JUN 13 2007

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-141115-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
700 AM PDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A WEATHER DISTURBANCE WILL BRING BREEZY TO WINDY CONDITIONS ACROSS
THE REGION...PARTICULARLY IN THE COLUMBIA BASIN...FOOTHILLS OF THE
BLUE MOUNTAINS...THE COLUMBIA RIVER GORGE...AND THE KITTITAS VALLEY.
BLOWING DUST IS POSSIBLE THIS AFTERNOON IN THE BASIN AND FOOTHILLS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

A SERIES OF WEATHER DISTURBANCES ASSOCIATED WITH A TROUGH OF LOW
PRESSURE WILL BRING A SLIGHT CHANCE OF SHOWERS AND OCCASIONAL BREEZY
CONDITIONS TO THE AREA FRIDAY THROUGH SUNDAY. HIGH PRESSURE WILL
THEN BUILD INTO THE REGION MONDAY...WITH WARMER AND DRIER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lower Columbia Basin

When
June 13, 6:00 AM PST to 11:00 PM PST
Where
Lower Columbia Basin forecast zone
Reported by
Other Federal Agency
Coordinates
46.220, -119.419 (the zone’s center; the record gives no point)

This wildfire was 8 miles northwest of Richland.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41633.